Hail, Clark
- When
- June 16, 3:07 PM EST to 3:08 PM EST
- Where
- Clark County, Hamburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.380, -85.770
One inch hail was reported by the public.
The region was in an area with weak surface high pressure. A warm stale air mass was in place that destabilized due to diurnal heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The region was in an area with weak surface high pressure. A warm stale air mass was in place that destabilized due to diurnal heating. Shear in the area was weak and freezing levels were high, but a couple of locations in southern Indiana saw severe weather after area storms took advantage of the instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 16, 2:18 PM EST, 49 minutes earlier.
Area Forecast Discussion National Weather Service Louisville KY 318 PM EDT Sun Jun 16 2019 .Short Term...(This evening through Monday) Issued at 302 PM EDT Sun Jun 16 2019 Thunderstorms are redeveloping this afternoon in a very unstable atmosphere ahead of a small 5H speed max coming in from southern Illinois. Shear is moderate and wet bulb zero heights are high, but multi-cell clusters and perhaps a brief bowing segment or two will still be possible late this afternoon into early this evening. Locally heavy downpours and gusty winds will be the main threats from the storms. Will need to keep an eye on storms crossing any local boundaries, such as gust fronts, as well, in case they can attain any rotation. Isolated large hail isn't entirely out of the question in the most vigorous updrafts. Storms will gradually diminish late this evening, though a weak low level jet may help to keep some widely scattered convection going through the overnight hours. It will be another muggy night with lows only around 70. Tomorrow will be similar to today, with the same atmosphere in place south of an east-west stationary front draped along and just north of the Ohio River. An upper shortwave trough over the Ozarks should help to spark storms in the afternoon. Cloudiness may be more widespread than what we have seen today, so instability may not be quite as great tomorrow as today. Highs will be in the 80s with dew points around 70. && .Long Term...(Monday night through Sunday) Issued at 250 PM EDT Sun Jun 16 2019 ...Multiple Waves of Convection This Week... Westerly flow aloft will remain progressive this upcoming week with multiple low-amplitude shortwaves rotating through. The first disturbance, seen in water vapor imagery today over the southern Plains, will be on our doorstep by Monday evening. A 25 kt SW LLJ then noses into the region accompanied by an increase in low level moisture transport. This wave will support numerous showers and scattered storms Mon night into Tuesday. A marginal severe threat should diminish fairly quickly late Monday evening with a stable surface layer. Some destabilization looks possible for Tue afternoon, but CAPE values won't be too high in a deep saturated environment. PWATs of 1.75 to 2 inches will support sufficient rainfall producers. Training cells could produce some flooding. Deep layer shear will be on the weaker side for severe convection. Tuesday evening into early Wednesday still looks like it could feature a dry spell. Another somewhat stronger wave moving ESE from the Plains will renew the chance for convection Wednesday afternoon through Thursday. If there's going to be a longer dry stretch, Thursday night through Friday/Friday night is the best candidate. The upper air pattern amplifies with a ridge building east over the eastern CONUS. Widespread convection should be confined to the Plains and Midwest. Will continue to lean on a blended solution of chance PoPs through next weekend due to greater model spread. Expect seasonable temperatures through next week with hotter readings possible next weekend. && .Aviation...(18Z TAF Issuance) Updated at 115 PM EDT Sun Jun 16 2019 Scattered storms will develop this afternoon in a very unstable atmosphere. Prevailing VFR conditions will be found outside of storms, but the storms themselves will be capable of very heavy downpours and gusty winds. The storms will continue through this evening before slowly weakening overnight. Renewed development of scattered storms is expected tomorrow as the pattern and resident atmosphere will change little. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...EBW Aviation...13
Hazardous Weather Outlook National Weather Service Louisville KY 329 PM EDT Sun Jun 16 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070- 071-171930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, and Bowling Green 329 PM EDT Sun Jun 16 2019 /229 PM CDT Sun Jun 16 2019/ ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms will continue through mid-evening. The strongest will be capable of locally torrential downpours and strong gusty winds. Some hail is possible but should be isolated. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. KYZ072>078-081-082-171930- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 229 PM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms are possible this evening. Locally heavy rain and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. 13/EBW
Special Weather Statement
National Weather Service Louisville KY
240 PM EDT Sun Jun 16 2019
INZ077-090>092-161930-
Washington-Floyd-Clark-Harrison-
240 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARRISON...WEST
CENTRAL CLARK...NORTHWESTERN FLOYD AND SOUTHERN WASHINGTON
COUNTIES...
At 239 PM EDT, a strong thunderstorm was located 12 miles south of
Salem, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Providence Town, Blue River, New Pekin, Palmyra, Borden,
Hardinsburg, Fredericksburg, Starlight, Carwood and Shorts Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3857 8588 3841 8585 3839 8618 3838 8625
3839 8625 3847 8626 3858 8589
TIME...MOT...LOC 1839Z 269DEG 17KT 3843 8617
MJSpecial Weather Statement National Weather Service Louisville KY 251 PM EDT Sun Jun 16 2019 INZ076-083-084-161930- Crawford-Orange-Dubois- 251 PM EDT Sun Jun 16 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS...NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES... At 250 PM EDT, a strong thunderstorm was located 12 miles west of English, moving east at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Paoli, English, Marengo, Birdseye, Dubois, Celestine, Taswell, Mentor, Chambersburg and Bacon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3827 8675 3844 8682 3859 8642 3834 8631 TIME...MOT...LOC 1850Z 249DEG 23KT 3839 8669 MJ
Special Weather Statement
National Weather Service Louisville KY
318 PM EDT Sun Jun 16 2019
KYZ033-161945-
Henry-
318 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY...
At 318 PM EDT, a strong thunderstorm was located 9 miles southeast of
New Castle, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gratz, Bethlehem, Slabtown, Fallis, Lockport, Franklinton, Orville
and Gest.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3847 8495 3846 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3841 8488 3839 8490
3837 8489 3834 8501 3843 8514 3850 8499
TIME...MOT...LOC 1918Z 248DEG 23KT 3838 8502
MJSpecial Weather Statement
National Weather Service Louisville KY
330 PM EDT Sun Jun 16 2019
INZ084-089-162000-
Crawford-Perry-
330 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD AND
NORTHEASTERN PERRY COUNTIES...
At 330 PM EDT/230 PM CDT/, a strong thunderstorm was located 11 miles
southwest of English, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
English, Carefree Town, Celina, Beechwood, West Fork, Switzer
Crossroads, Sulphur, Carefree, Saint Croix and Curby.
LAT...LON 3825 8668 3826 8668 3835 8639 3823 8632
3814 8665 3825 8669
TIME...MOT...LOC 1930Z 247DEG 19KT 3822 8661
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL BORDEN 38.47N 85.95W
06/16/2019 E1.00 INCH CLARK IN BROADCAST MEDIA
&&
JMLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL VALEENE 38.43N 86.40W
06/16/2019 E0.88 INCH ORANGE IN TRAINED SPOTTER
&&
JMLThe Louisville radar (KLVX), 48 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
One inch hail was reported by the public.
A tree was reported down on State Road 66.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2019Every state in 2019This day in weather historyWarnings in Indiana, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841387, 841388.